Tennessee, 2012Damaging Winds in Tennessee, July 5, 2012
July 5, 2012 · NWS MRX · 37 events in 22 counties and zones
Organized convection developed over the Southern Appalachian region in the presence of a very moist and unstable air mass. Relatively strong winds through a deep portion of the atmosphere helped to produce an extensive outflow boundary resulting in numerous downed trees and significant structural damage to homes and businesses.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 9
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Organized convection developed over the Southern Appalachian region in the presence of a very moist and unstable air mass. Relatively strong winds through a deep portion of the atmosphere helped to produce an extensive outflow boundary resulting in numerous downed trees and significant structural damage to homes and businesses. The powerful thunderstorm complex resulted in four fatalities and 9 injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 5, 12:15 PM CST, 30 minutes earlier.
Area forecast discussion, Jul 5, 12:15 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EDT THU JUL 5 2012
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A HOT...HUMID...AND STAGNANT AIR MASS OVER THE
REGION...WITH A VERY UNSTABLE AIR MASS OVER THE FORECAST AREA. MODEL
SOUNDINGS ALSO REVEAL AN AIR MASS THAT IS VERY CONDUCIVE TO
PRODUCING STRONG WIND GUSTS...EVIDENCED BY AN INVERTED-V PROFILE IN
THE BOUNDARY LAYER AND A DEEP MID-LEVEL DRY LAYER. THUS...IT APPEARS
THAT THE CURRENT COMPLEX OF STORMS MOVING SOUTHWARD FROM THE OHIO
RIVER VALLEY COULD PRODUCE A WIDESPREAD WIND EVENT WITH LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. OTHERWISE...
MODELS INDICATE THAT THE UPPER-LEVEL HIGH OVER THE CENTRAL PLAINS
WILL BUILD FARTHER EASTWARD OVER THE WEEKEND...WITH TEMPS REMAINING
WELL ABOVE NORMAL AND DIURNAL SCATTERED CONVECTION DEVELOPING EACH
DAY. AS FOR TEMPS...WILL GENERALLY TREND TOWARDS A PERSISTENCE
FORECAST THROUGH SATURDAY NIGHT...AND WILL REISSUE THE HEAT ADVISORY
FOR SOUTHEAST TN FOR TOMORROW SINCE HEAT INDICES WILL AGAIN REACH
AROUND 105 DEGREES IN THE AFTERNOON.
.LONG TERM (SUNDAY THROUGH THURSDAY)...MAIN CONCERN DURING THE
EXTEND CONTINUES TO BE TIMING AND POSITION OF AN APPROACHING COLD
FRONT. THE FRONT IS EXPECTED TO MOVE IN AROUND THE SUNDAY/MONDAY
TIME FRAME... THEN STALL JUST SOUTH AND EAST OF THE REGION FOR
TUESDAY AND CONTINUE TO EFFECT AREA WEATHER THROUGH THE REST OF THE
EXTENDED. AS A RESULT...WILL SEE A RATHER UNSETTLED EXTENDED PERIOD
WITH A CHANCE OF CONVECTION MOST DAYS. BEST CHANCE WILL BE AS THE
FRONT MOVES INTO THE AREA. CURRENT MODEL RUNS BRING THE FRONT AND
THE BEST CHANCE OF CONVECTION IN ON MONDAY AND HAVE INCREASED POPS
TO LIKELY FOR THIS PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 100 73 100 73 / 40 20 20 20 20
KNOXVILLE AIRPORT, TN 70 98 71 98 71 / 40 20 20 20 20
OAK RIDGE, TN 71 98 72 98 72 / 40 20 20 20 20
TRI CITIES AIRPORT, TN 68 96 69 96 69 / 40 20 20 20 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: BLEDSOE...BRADLEY...HAMILTON...MARION...
MCMINN...MEIGS...RHEA...SEQUATCHIE...WEST POLK.
HEAT ADVISORY FROM NOON EDT /11 AM CDT/ TO 9 PM EDT /8 PM CDT/
FRIDAY FOR THE FOLLOWING ZONES: BLEDSOE...BRADLEY...
HAMILTON...MARION...MCMINN...MEIGS...RHEA...SEQUATCHIE...
WEST POLK.
VA...NONE.
&&
DMG/MJBHazardous weather outlook, Jul 5, 7:20 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 AM EDT THU JUL 5 2012
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
920 AM EDT (820 AM CDT) THU JUL 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT...
A COMPLEX OF THUNDERSTORMS OVER THE OHIO RIVER VALLEY WILL MOVE
SOUTHWARD INTO THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND
EVENING. THIS COMPLEX WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD
DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING.
A HEAT ADVISORY HAS BEEN POSTED FOR MOST OF SOUTHEAST TENNESSEE FOR
THIS AFTERNOON AND EVENING...WITH HEAT INDEX VALUES REACHING 100 TO
105 DEGREES DURING PEAK HEATING. TAKE IT EASY ON THOSE OUTDOOR
PROJECTS OR ACTIVITIES...AND FIND A SHADY SPOT AND DRINK PLENTY OF
WATER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING THROUGH THE WEEKEND...WITH THUNDERSTORM COVERAGE INCREASING
SIGNIFICANTLY BY SUNDAY NIGHT INTO TUESDAY AS A COLD FRONT SAGS
SOUTHWARD INTO THE REGION. THE MAIN SEVERE THREATS EACH DAY WILL BE
STRONG DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND
LIGHTNING.
HOT TEMPERATURES REMAIN IN THE FORECAST INTO THE WEEKEND...AND HEAT
INDICES MAY APPROACH OR EXCEED 105 DEGREES...ESPECIALLY ACROSS
SOUTHEAST TENNESSEE AGAIN ON FRIDAY. STAY TUNED...AND REMEMBER TO
PRACTICE SAFETY RULES IF YOU ARE OUT IN THE HEAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
POSSIBLY AGAIN SOMETIME EARLY NEXT WEEK.
DMG
In the hours before
Local storm report, Jul 5, 8:09 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HILTONS 36.65N 82.47W
07/04/2012 SCOTT VA 911 CALL CENTER
FEW TREES DOWN ALONG AP CARTER HIGHWAY NEAR HILTONS.
&&Special weather statement, Jul 5, 12:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
202 PM EDT THU JUL 5 2012
TNZ098-051845-
MARION TN-
102 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 145 PM CDT...
AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SOUTH PITTSBURG...OR 8 MILES
NORTHWEST OF JASPER...MOVING SOUTHEAST AT 5 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JASPER...SOUTH
PITTSBURG...ORME AND MARTIN SPRINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
MJB
Thunderstorm Wind, Marion
- When
- July 5, 12:45 PM CST
- Where
- Marion County, 0.89 mi NW of Dixie Lee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.060, -85.710
Several trees were reported down in the vicinity of Battle Creek.
Thunderstorm Wind, Sullivan
- When
- July 5, 2:30 PM EST
- Where
- Sullivan County, 1.31 mi ESE of Bristol
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.570, -82.160
Two miles east of Bristol a portion of a roof was damaged and one tree was reported down.
Thunderstorm Wind, Washington
- When
- July 5, 2:54 PM EST
- Where
- Washington County, 1.31 mi WNW of Johnson City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.330, -82.370
Two large trees were reported down. The first occurred on Holston Avenue and was six feet in diameter and the second was on Unaka Road and was four feet in diameter.
Thunderstorm Wind, Washington
- When
- July 5, 3:00 PM EST
- Where
- Washington County, 1.31 mi WNW of Johnson City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.330, -82.370
Numerous trees and power lines were reported down in Johnson City.
Thunderstorm Wind, Sullivan
- When
- July 5, 3:15 PM EST
- Where
- Sullivan County, 0.89 mi NW of Springdale
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.530, -82.560
Several trees were reported down in Kingsport.
Thunderstorm Wind, Hawkins
- When
- July 5, 3:30 PM EST
- Where
- Hawkins County, 0.56 mi W of Surgoinsville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.470, -82.860
One tree was reported down in Surgoinsville.
Thunderstorm Wind, Greene
- When
- July 5, 3:40 PM EST
- Where
- Greene County, 0.56 mi E of Greeneville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.170, -82.820
Several trees were reported down across the county.
Thunderstorm Wind, Hawkins
- When
- July 5, 3:40 PM EST
- Where
- Hawkins County, 0.89 mi NW of Rogersville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.410, -83.010
Numerous trees were reported down across the county.
Thunderstorm Wind, Campbell
- When
- July 5, 4:15 PM EST
- Where
- Campbell County, 0.56 mi W of Fordtown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.370, -84.130
Numerous trees were reported down from Jellico to La Follette.
Thunderstorm Wind, Hawkins
- When
- July 5, 4:20 PM EST
- Where
- Hawkins County, 0.69 mi N of Bulls Gap
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 36.260, -83.080
Numerous trees were reported down countywide including one that fell on a trailer in Bulls Gap.
Thunderstorm Wind, Hamblen
- When
- July 5, 4:20 PM EST
- Where
- Hamblen County, 1.31 mi WSW of Morristown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.210, -83.300
A few trees were reported down on Henry Street in Morristown.
Thunderstorm Wind, Hamblen
- When
- July 5, 4:22 PM EST
- Where
- Hamblen County, 1.31 mi WSW of Witt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.140, -83.300
A few trees were reported down in the Witt community.
Thunderstorm Wind, Union
- When
- July 5, 4:25 PM EST
- Where
- Union County, 0.89 mi NW of Luttrell
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.210, -83.740
Numerous trees and power lines were reported down in Luttrell.
Thunderstorm Wind, Claiborne
- When
- July 5, 4:29 PM EST
- Where
- Claiborne County, 0.89 mi NW of Tazewell
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.460, -83.580
Several trees were reported down in Tazewell.
Thunderstorm Wind, Jefferson
- When
- July 5, 4:30 PM EST
- Where
- Jefferson County, 0.89 mi NE of French Mill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.030, -83.490
Several trees were reported down near the intersection of East Dumplin Valley Road and highway 92.
Thunderstorm Wind, Hamblen
- When
- July 5, 4:30 PM EST
- Where
- Hamblen County, 1.31 mi WSW of Morristown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 36.210, -83.300
A few trees were reported down near Old Stage Road.
Thunderstorm Wind, Knox
- When
- July 5, 4:35 PM EST
- Where
- Knox County, West Knoxville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.970, -83.950
One tree and numerous limbs were reported down on Ruggles Ferry Road.
Thunderstorm Wind, Scott
- When
- July 5, 4:40 PM EST
- Where
- Scott County, 0.89 mi SW of Huntsville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.410, -84.490
A few trees were reported down across the county.
Thunderstorm Wind, Hamilton
- When
- July 5, 4:55 PM EST
- Where
- Hamilton County, 0.57 mi W of Apison
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.020, -85.030
Several trees and power lines were reported down. One of the trees was reported down on a vehicle.
Thunderstorm Wind, Sevier
- When
- July 5, 4:55 PM EST
- Where
- Sevier County, 0.69 mi S of Catlettsburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- State Official
- Coordinates
- 35.890, -83.580
A roof was blown off of a commercial structure.
Thunderstorm Wind, Sevier
- When
- July 5, 5:00 PM EST
- Where
- Sevier County, 1.81 mi ENE of French Broad
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 35.960, -83.540
Major damage was reported at the Mountain Cove Marina where two docks were damaged.
Thunderstorm Wind, Knox
- When
- July 5, 5:00 PM EST
- Where
- Knox County, West Knoxville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.970, -83.950
A few trees were reported down and the roof was damaged at a commercial structure on |John Sevier Highway.
Thunderstorm Wind, Morgan
- When
- July 5, 5:00 PM EST
- Where
- Morgan County, 0.56 mi E of Lavender
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.200, -84.760
Multiple trees were reported down.
Thunderstorm Wind, Sevier
- When
- July 5, 5:05 PM EST
- Where
- Sevier County, 0.89 mi NW of Pigeon Forge
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.790, -83.560
A few trailers were damaged and several trees were reported down in a campground on Wears Valley Road.
Thunderstorm Wind, Blount
- When
- July 5, 5:15 PM EST
- Where
- Blount County, 0.69 mi N of Forest Hill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.730, -83.970
A few trees were reported down one mile south of Maryville.
Thunderstorm Wind, Blount
- When
- July 5, 5:20 PM EST
- Where
- Blount County, Maryville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.750, -83.970
Numerous trees and power lines were reported down across the county.
Thunderstorm Wind, Blount
- When
- July 5, 5:30 PM EST
- Where
- Blount County, 1.78 mi SE of Cades Cove
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 35.600, -83.810
One person was killed and three were injured when trees were blown down in the Cades Cove area.
Thunderstorm Wind, Blount
- When
- July 5, 5:30 PM EST
- Where
- Blount County, 2.82 mi NNE of Tremont
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 4 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 35.660, -83.670
One person was killed and four were injured when trees were blown down at the Abrams Creek Campground.
Thunderstorm Wind, Loudon
- When
- July 5, 5:40 PM EST
- Where
- Loudon County, Highland Park
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.800, -84.270
Several trees and power lines were reported down across the county.
Thunderstorm Wind, Roane
- When
- July 5, 5:40 PM EST
- Where
- Roane County, Rockwood
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.870, -84.680
Several trees were reported down in Rockwood.
Thunderstorm Wind, Morgan
- When
- July 5, 6:00 PM EST
- Where
- Morgan County, 0.69 mi S of Sunbright
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.240, -84.670
Structural damage was reported at the Sunbright city garage. Also, numerous trees and power lines were reported down across the county.
Thunderstorm Wind, Polk
- When
- July 5, 6:15 PM EST
- Where
- Polk County, 0.89 mi SE of Chanceytown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.040, -84.390
A few trees were reported down in Ducktown.
Thunderstorm Wind, Meigs
- When
- July 5, 6:15 PM EST
- Where
- Meigs County, 0.89 mi NE of Decatur
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.530, -84.790
Numerous trees were reported down across the county.
Thunderstorm Wind, Rhea
- When
- July 5, 6:20 PM EST
- Where
- Rhea County, 0.89 mi SE of Spring City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.690, -84.860
Numerous trees were reported down across the county.
Thunderstorm Wind, McMinn
- When
- July 5, 6:24 PM EST
- Where
- McMinn County, Athens
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.450, -84.600
Several trees were reported down in Athens.
Thunderstorm Wind, Polk
- When
- July 5, 6:30 PM EST
- Where
- Polk County, 1.13 mi E of Benton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.180, -84.650
A few trees were reported down on highway 33.
Thunderstorm Wind, Hamilton
- When
- July 5, 6:38 PM EST
- Where
- Hamilton County, 1.13 mi W of Bartlebaugh
- Measured
- 60 kt (69 mph) estimated gust
- Deaths
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.120, -85.190
A houseboat capsized on Chickamauga Lake north of Chattanooga. A two year old female toddler and her grandmother were trapped under the boat when it capsized resulting in their deaths.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Maryland, July 5, 20123 deaths · 6 events
- Hail and Damaging Winds in Ohio, July 5, 20121 death · $1.2 million · 77 kt wind · 18 events
- Hail and Damaging Winds in Alabama, July 5, 2012$2.6 million · 1 in hail · 18 events
- Hail and Damaging Winds in Tennessee, July 5, 2012$504,000 · 2 in hail · 37 events
- Flash Flood and Damaging Winds in Kentucky, July 5, 20121 injured · $142,000 · 78 kt wind · 53 events
- Hail and Damaging Winds in North Carolina, July 5, 2012$350,000 · 1 in hail · 30 events
- Damaging Winds and Lightning Strike in West Virginia, July 5, 20121 injured · $354,000 · 51 kt wind · 21 events
- Damaging Winds in Michigan, July 5, 2012$133,000 · 62 kt wind · 33 events
- Damaging Wind in Iowa, July 5, 2012$605,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 5, 2012$97,000 · 1 in hail · 29 events
- Damaging Winds and Lightning Strike in North Carolina, July 5, 2012$63,000 · 50 kt wind · 35 events
- Damaging Winds in Indiana, July 5, 2012$155,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388576, 388578, 388586, 388587, 388609, 388611, 388612, 388613, 388616, 388617, 388618, 388619, 388620, 388621, 388622, 389667, 389668, 389669, 389670, 389671, 389672, 389673, 389674, 389675, 389681, 389683, 389684, 389685, 389686, 389687, 389688, 389689, 389690, 389691, 389692, 389693, 389694.